Medindia

X

FDA: Acetaminophen may Lead to Serious Skin Reactions

by Kathy Jones on  August 3, 2013 at 8:45 PM Drug News   - G J E 4
The US Food and Drug Administration has issued a warning that the popular fever and pain reliever, acetaminophen, may lead to a rare, but serious, skin reactions in some people that can result in hospitalization and even death.
 FDA: Acetaminophen may Lead to Serious Skin Reactions
FDA: Acetaminophen may Lead to Serious Skin Reactions
Advertisement

Acetaminophen is a major component of some of the popular drugs such as Tylenol and Vicodin and is one of the most widely used medicines in the country. However the FDA has said that it could cause rare skin complications, such as Stevens-Johnson Syndrome (SJS) and toxic epidermal necrolysis (TEN), in some people. The health agency said that the aim of the warning was not to cause worry among people but instead alert them to initial symptoms that could lead to the potentially fatal conditions.

Advertisement
"This new information is not intended to worry consumers or health care professionals, nor is it meant to encourage them to choose other medications. However, it is extremely important that people recognize and react quickly to the initial symptoms of these rare but serious, side effects, which are potentially fatal", FDA's Dr Sharon Hertz said.

Source: Medindia
Advertisement

Post your Comments

Comments should be on the topic and should not be abusive. The editorial team reserves the right to review and moderate the comments posted on the site.
User Avatar
* Your comment can be maximum of 2500 characters
Notify me when reply is posted I agree to the terms and conditions

You May Also Like

Advertisement
View All